MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C80-O20 V
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with strata.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and a vela suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately six (6) years later during a routine follow up, a computed tomography (ct) identified a type 1a endoleak.The physician completed a reintervention and relined the vela suprarenal stent graft extension with another vela suprarenal stent graft extension.The endoleak was resolved and sealed.The patient reportedly is recovering and doing well post procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 1a endoleak and secondary endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the type 1a endoleak is user related due to the off- label distal neck measurement of 33.2mm (18mmto 32mm).The final patient status was reported being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with strata.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and a vela suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately six (6) years later during a routine follow up, a computed tomography (ct) identified a type 1a endoleak.The physician completed a reintervention and relined the vela suprarenal stent graft extension with another vela suprarenal stent graft extension.The endoleak was resolved and sealed.The patient reportedly is recovering and doing well post procedure.Subsequent to the initial report, clinical assessment determined that the initial procedure was off- label due to distal neck measurement of 33.2mm (18mmto 32mm).

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10715715
Report Number2031527-2020-00298
Device Sequence Number19662596
Product Code MIH
UDI-Device Identifier00818009013606
UDI-Public(01)00818009013606(17)150307
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2015
Device Model NumberA34-34/C80-O20 V
Device Lot Number1214303017
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT# 1053249-023; BIFURCATED STENT GRAFT, LOT# 1053249-023
Outcome Attributed to Adverse Event Required Intervention;